Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online
Ask a Urologist   »  

Are lower back pain and blood clots in urine after a ureteroscopy normal?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9669 Questions
Question
I had a procedure done yesterday to remove an 8mm kidney stone from my ureter. The urologist went in, broke it up and placed a stent in. The stent is to remain until Monday. My doctor's office is closed now and I'm experiencing a lot of lower back pain and passing clots. Just want to know if this is normal. I've had this procedure before but never had these issues.
Wed, 9 May 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 59 minutes later
Brief Answer:
Could be due to inflammation of Ureter (Ureteritis)

Detailed Answer:
Hello
Thanks for query .

Pain in lower back and passing blood clots after Ureteroscopy and placing stent in ureter does happen once in a while and is mostly due to infection of ureter Ureteritis in addition to foreign body reaction of the Ureter to stent.

Take antibiotic like Cefixime , Nitrofurantoin and pain killer like Diclofenac twice daily along with urine alkalizer thrice daily .
.
Normally it gets resolved within 4-5 days and after removal of stent .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor